MAUDE Adverse Event Report: SMITH & NEPHEW, INC. KIT AHTB RETRFIT HARDWARE UNIV HIP DISTR; APPARATUS, TRACTION, NON-POWERED

SMITH & NEPHEW, INC. KIT AHTB RETRFIT HARDWARE UNIV HIP DISTR; APPARATUS, TRACTION, NON-POWERED
Catalog Number 72203272
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As per reported the patient is a male, he is at early 20s.
 
Event or Problem Description
It was reported that the boot snapped off the holder during a hip arthroscopy while the patient was on traction.No patient injuries were reported.Back-up device was available to complete the surgery.Delay greater than 30 minutes was reported.
 
Event or Problem Description
It was reported that, during a hip arthroscopy, the boot snapped off the holder while the patient was on traction.A back-up device was available to complete the surgery.A delay greater than 30 minutes was reported.No patient injuries were reported.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product to look at.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.Our quality department will continue to monitor for trends.
 
Additional Manufacturer Narrative
H10 h3,h6: an evaluation was performed by smith and nephew and could confirm the customer complaint for the boot snapped off the holder while the patient was on traction.A visual inspection was performed and showed the ball joint on the ahtb retrfit kit is severely worn and does not tighten all the way down to lock properly.This device was shipped to the customer on (b)(6) 2016.The root cause is wear from use.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.No manufacturing related defects were observed.

Brand Name
KIT AHTB RETRFIT HARDWARE UNIV HIP DISTR
Common Device Name
APPARATUS, TRACTION, NON-POWERED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8497620
Report Number3003604053-2019-00044
Device Sequence Number11358857
Product Code HST
UDI-Device Identifier03596010656346
UDI-Public03596010656346
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer06/14/2019
09/20/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date06/17/2019
09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 YR